The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
118 Posts
Discussion Starter · #1 ·
Is eye twitching another symptom of Lupus? I haven't read that anywhere. My left eye has been twitching for over a week sporatically throughout the day. It twitches where another person can see it twitch. Very annoying and strange. Maybe it is stress. Anyone else have this issue or had this issue?
 

·
Registered
Joined
·
15,684 Posts
Hi :)

No but you will find people here with it, it's a very common disorder in the general population and in the majority of cases no cause for concern. Of course if it affects both eyes or doesn't go away and increases in frequency it's best to get it checked out. It's called Blepharospasm. I have it but it is part of my all over movement disorder (dystonia) and my eye/eyes close spontaneously when it's bad. In my case it's because the basal ganglia part of my brain gets affected by CNS Lupus.

Here's a bit more info on it:

http://www.eyedoctorguide.com/eye_problems/eye-twitching.html
 

·
Premium Member
Joined
·
11,410 Posts
Hi Ceenic,

I know lupus can cause inflammation in your eyes. My ophthalmologist always checks for lupus affecting my eyes.

I get eye twitching but it usually happens when I am tired.

Maybe you should go get your eyes checked out at your ophthalmologist to be on the safe side.

Sorry I am not much help.
Love,
Lyn
 

·
Registered
Joined
·
7,800 Posts
Hi there,

I've had this in one eye since I was a child. It gets worse when the eye is tired. I go through spells of it and then it leaves me alone foe ages :)

Katharine
 

·
Registered
Joined
·
14,661 Posts
Yes I agree about consulting an ophthalmologist or your GP or an optometrist if speedy access to an ophthalmo is out of the question. However, I am wondering if you did start Plaquenil and if this twitching has started since then. If so, it just might be due to the Plaquenil which can sometimes affect the eye muscles initially and temporarily. Don't assume this is the explanation though - always get a professional opinion.

If you started on the usual dose of 400mgs, your doctor might think it is worth reducing for a while to see if that helps with the twitching. If the twitching has started after taking Plaquenil then call the prescriber.

Let us know how it goes :)

Clare
 

·
Registered
Joined
·
118 Posts
Discussion Starter · #7 ·
I haven't started the Plaquenil. Just waiting to see the second Rheumy on Wed. to see what he says. I will also let him know about all the new things going on. Thanks for all the advice. Have a Great One!!!!:)
 

·
Registered
Joined
·
45 Posts
I was coming on here to ask the very same question! My eyes feel "swollen" some times and the eye lids and eyebrow muscles twitch...like a spasm that won't stop. It's not painful, but annoying. But to look at me you wouldn't know what was happening. Either that or people are too kind not to tell me my eyes are freaking out.
 

·
Registered
Joined
·
3,033 Posts
Hi yes me to

i had it bad recently it stopped now and ive had this in past.
i didnt seek advice as it stopped.

countrylass
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top